Robust time-consistent mean–variance portfolio selection problem with multivariate stochastic volatility
Publication in refereed journal


Times Cited
Altmetrics Information
.

Other information
AbstractThis paper solves for the robust time-consistent mean–variance portfolio selection problem on multiple risky assets under a principle component stochastic volatility model. The model uncertainty is introduced to the drifts of the risky assets prices and the stochastic eigenvalues of the covariance matrix of asset returns. Using an extended dynamic programming approach, we manage to derive a semi-closed form solution of the desired portfolio via the solution to a coupled matrix Riccati equation. We provide the conditions, under which we prove the existence and the boundedness of the solution to the coupled matrix Riccati equation and derive the value function of the control problem. Moreover, we conduct numerical and empirical studies to perform sensitivity analyses and examine the losses due to ignoring model uncertainty or volatility information.
Acceptance Date15/05/2020
All Author(s) ListTingjin Yan, Bingyan Han, Chi Seng Pun, Hoi Ying Wong
Journal nameMathematics and Financial Economics
Year2020
Month9
Volume Number14
Issue Number4
PublisherSpringer
Pages699 - 724
ISSN1862-9679
eISSN1862-9660
LanguagesEnglish-United States
KeywordsTime-inconsistency, Dominated model uncertainty, Mean–variance portfolio selection, Stochastic covariance matrix, Principal component stochastic volatility model, Hamilton–Jacobi–Bellman–Isaacs equations

Last updated on 2020-23-10 at 01:05